Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jan 22, 2014, 10:58 AM PST. It took effect at Jan 23, 2014, 12:00 AM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 10:58 AM PST (18:58 UTC)
- In effect from
- Jan 23, 2014, 12:00 AM PST
- Expired
- Jan 24, 2014, 10:00 AM PST
- In force
- 34 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS86 KSTO 221858 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1058 AM PST WED JAN 22 2014 ...GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY LATE THIS EVENING INTO EARLY FRIDAY... .WINDS WILL INCREASE STARTING LATE THIS EVENING AS A WEAK AND DRY LOW PRESSURE SYSTEM MOVES THROUGH THE PACIFIC NORTHWEST. THIS COMBINED WITH LOW HUMIDITY WILL BRING A PERIOD OF HIGH FIRE DANGER TO THE WEST SLOPE OF THE SIERRA AND FROM THE MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY SOUTHWARD TO THE MOUNTAINS OF LAKE COUNTY. CAZ221-269-231200- /O.UPG.KSTO.FW.A.0001.140123T0800Z-140124T1500Z/ /O.NEW.KSTO.FW.W.0002.140123T0800Z-140124T1800Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 1058 AM PST WED JAN 22 2014 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY FOR GUSTY NORTHEAST TO EAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY. THIS UPGRADE MEANS THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STARTING LATE THIS EVENING AND CONTINUING INTO FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. POOR HUMIDITY RECOVERY INTO THE 20S. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS, WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ263-264-279-231200- /O.UPG.KSTO.FW.A.0001.140123T0800Z-140124T1500Z/ /O.NEW.KSTO.FW.W.0002.140123T0800Z-140124T1800Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 1058 AM PST WED JAN 22 2014 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY FOR GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 263...264 AND 279 ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING ABOVE 2000 FEET FOR GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY. THIS UPGRADE MEANS THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT ABOVE 2000 FEET...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE- NAPA-SONOMA UNIT ABOVE 2000 FEET AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF ABOVE 2000 FEET. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...STARTING LATE THIS EVENING AND CONTINUING INTO FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. POOR HUMIDITY RECOVERY INTO THE TEENS AND 20S. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS, WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ EK
4 follow-up statements
502 WWUS86 KSTO 231159 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 359 AM PST THU JAN 23 2014 ...GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY TODAY INTO EARLY FRIDAY... .GUSTY NORTH TO EAST WINDS WILL SPREAD ACROSS NORTHERN CALIFORNIA TODAY AS A WEAK AND DRY LOW PRESSURE SYSTEM MOVES THROUGH THE PACIFIC NORTHWEST AND INTO THE GREAT BASIN. THIS COMBINED WITH LOW HUMIDITY WILL BRING A PERIOD OF HIGH FIRE DANGER ESPECIALLY TO THE WEST SLOPE OF THE SIERRA AND FROM THE MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY SOUTHWARD TO THE MOUNTAINS OF LAKE COUNTY. CAZ221-269-240000- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 359 AM PST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... * AFFECTED AREA...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...EAST 10 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ263-264-279-240000- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 359 AM PST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 263... 264 AND 279 ABOVE 2000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT ABOVE 2000 FEET...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE- NAPA-SONOMA UNIT ABOVE 2000 FEET AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF ABOVE 2000 FEET. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...CONTINUING INTO FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
714 WWUS86 KSTO 232153 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 153 PM PST THU JAN 23 2014 ...GUSTY NORTH TO EAST WINDS AND LOW HUMIDITY TODAY INTO EARLY FRIDAY... .GUSTY NORTH TO EAST WINDS WILL CONTINUE ACROSS NORTHERN CALIFORNIA AS A WEAK AND DRY LOW PRESSURE SYSTEM MOVES THROUGH THE PACIFIC NORTHWEST AND INTO THE GREAT BASIN. THIS COMBINED WITH LOW HUMIDITY WILL BRING A PERIOD OF HIGH FIRE DANGER ESPECIALLY TO THE WEST SLOPE OF THE SIERRA AND FROM THE MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY SOUTHWARD TO THE MOUNTAINS OF LAKE COUNTY. CAZ221-269-241400- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 153 PM PST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... * AFFECTED AREA...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ263-264-279-241400- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 153 PM PST THU JAN 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 263... 264 AND 279 ABOVE 2000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT ABOVE 2000 FEET...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE- NAPA-SONOMA UNIT ABOVE 2000 FEET AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF ABOVE 2000 FEET. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...CONTINUING INTO FRIDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
123 WWUS86 KSTO 241252 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 452 AM PST FRI JAN 24 2014 ...BREEZY NORTH TO EAST WINDS AND LOW HUMIDITY THROUGH THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING CONTINUED BREEZY NORTHEAST WINDS THIS MORNING OVER THE HIGHER TERRAIN. THESE BREEZY WINDS COMBINED WITH POOR HUMIDITY RECOVERY WILL BRING CONTINUED HIGH FIRE DANGER TO THE WEST SLOPES OF THE SIERRA AND THE COASTAL RANGE. LIGHTER WINDS ARE EXPECTED BY MID DAY TODAY AS THE SURFACE HIGH SHIFTS EASTWARD AND PRESSURE GRADIENTS RELAX BUT DRY AND VERY WARM CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. CAZ221-269-241800- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 452 AM PST FRI JAN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR BREEZY NORTHEAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... * AFFECTED AREA...FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH THIS MORNING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT TODAY. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ263-264-279-241800- /O.CON.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- EASTERN MENDOCINO NF- 452 AM PST FRI JAN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR BREEZY NORTHEAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 263...264 AND 279 ABOVE 2000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT ABOVE 2000 FEET...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE- NAPA-SONOMA UNIT ABOVE 2000 FEET AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF ABOVE 2000 FEET. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...CONTINUING THROUGH THIS MORNING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT TODAY. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY ALONG WITH DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... WHERE ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
201 WWUS86 KSTO 241802 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1002 AM PST FRI JAN 24 2014 CAZ221-263-264-269-279-241915- /O.EXP.KSTO.FW.W.0002.000000T0000Z-140124T1800Z/ STANISLAUS NF WEST OF THE SIERRA CREST-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 1002 AM PST FRI JAN 24 2014 ...RED FLAG WARNING HAS EXPIRED FOR BREEZY NORTHEAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 221 AND 269... WINDS ARE DECREASING AND WILL BE LIGHTER INTO THE WEEKEND HOWEVER LOW DAYTIME HUMIDITIES WITH POOR OVERNIGHT RECOVERIES WILL CONTINUE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jan 22, 9:56 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 22, 9:56 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 956 AM PST Wed Jan 22 2014 .Synopsis... High pressure along the west coast will continue unseasonably dry and mild weather today with above normal high temperatures. A weak low pressure system is forecast to move across the area Thursday into Friday with breezy conditions and slight cooling. Lighter wind with warming over the weekend. && .Discussion... Little change to the current forecast package. High pressure ridging continues today with daytime highs measuring 10-20 degrees above normal across interior NorCal. Valley highs will measure from the upper 60s to upper 70s while mountain highs warm between the low 50s (Sierra Crest) to low 70s (foothills). All of our official climate sites will be flirting with record highs again this afternoon. The following list of climate sites includes their record highs and the year it occurred: Redding 78 in 1968, Red Bluff 78 in 1968, Downtown Sacramento 69 in 2011, Sacramento Exec Airport 71 in 2011, Stockton 67 in 1970, Modesto 70 in 1970. A slight change to our weather pattern will begin early Thursday into Friday. A weak upper low is forecast to retrograde from east to west and briefly undercut the ridge. The main impacts from this low will be slight cooling in our daytime highs for Thursday & Friday (though they will still be above normal) and breezier North to East winds especially along mountain slopes. The breezy winds are of concern since that enhances fire weather potential with the very dry fuels across the state. The Red Flag Watch has now been upgraded to a Red Flag Warning. By Saturday, winds will become light again as the high pressure ridge re-establishes itself over our region. Daytime highs will warm back into the upper 60s to mid 70s through much of the valley over the weekend. JBB .Extended Discussion (Sunday through Wednesday) Strong high amplitude ridge remains over the west coast early next week for fair skies and daytime highs 15 to 20 degrees above normal. Clear skies at night will continue to keep overnight lows a little below normal. Extended models bring a weak frontal system into the Pacific northwest on Tuesday breaking down the persistent ridge only slightly. The increased high cloudiness Tuesday will likely not even come with cooling as overall airmass actually warms slightly Tuesday. The upper ridge then rebuilds on Wednesday for a bit more warming. With daytime valley highs in the 70s during the extended period...more high temperature records for the date are likely to fall. The GEM model is showing a break down the of the west coast ridge by the end of next week bringing a significant frontal system through northern and central California Thursday and Friday. Not too excited about this solution however as ECMWF and GFS keep ridging and dry conditions in place over the region through the end of next week. Have kept significant precipitation threat out of forecast in favor of persistence pattern. && .Aviation... VFR conditions over the next 24 hours with mostly clear skies. Northerly winds generally around 5-10 kt at the lower elevations by this afternoon, then gradually increasing late tonight into Thursday. Higher elevations north to east winds light through this afternoon increasing to 15 to 25 kts after o6z tonight. EK && .STO Watches/Warnings/Advisories... red flag warning from midnight tonight to 10 am pst friday west slope northern sierra nevada. red flag warning from midnight tonight to 10 am pst friday above 2000 feet in the clear lake/southern lake county...mountains southwestern shasta county to northern lake county. &&
Hazardous weather outlook, Jan 22, 7:00 AM PST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED JAN 22 2014 CAZ013>019-063-064-066>069-231500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY BREEZY NORTH TO EAST WIND DEVELOPS TODAY INTO THURSDAY AND PERSISTS INTO EARLY SATURDAY. THIS COMBINED WITH ALREADY LOW HUMIDITIES AND DRY FUELS WILL INCREASE THE FIRE DANGER, ESPECIALLY IN THE COASTAL RANGE AND SIERRA NEVADA FOOTHILLS AND WEST SLOPES. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY INCREASED FIRE DANGER THROUGH EARLY SATURDAY THEN LIGHTER WIND WITH NO HAZARDOUS WEATHER EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.